|A good combination?
Mar 29, 2004
Is Viread plus ddI plus Sustiva a good combination? I'm sensitive to these three but resistant to AZT and 3TC. I take Viread, Sustiva, and Kaletra now with VL less than 50, but I am growing wary of the high triglycerides, cholesterol and now possible glucose intolerance. I was wondering if it would be wise for the substitution of ddI for Kaletra. Thanks.
| Response from Dr. Lee
But, you have not provided information about your current or lowest CD4 (T4) lymphocyte counts or highest viral load. You mention resistance to AZT and 3TC (Combivir) which indicates some nucleoside mutations, although presumably not those associated with Videx (DDI) resistance.
Unfortunately your suggested change means a reduction from a three-class regimen (a nucleoside, a non-nucleoside and a protease inhibitor) to a two-class regimen by deleting the protease inhibitor. Videx which is a nucleoside reverse transcriptase inhibitor is generally not a good substitute for a protease inhibitor (such as Kaletra).
I am not sure the new regimen would hold, although your nondetectable viral level suggests that if you were able to maintain control after a change over and did not miss doses it could be a durable regimen for you. However, I do not have access to all the resistance information (such as which specific nucleoside mutations are present).
I suggest you discuss this in detail with your doctor and if you choose to change to a regimen that does not include a protease inhibitor I recommend viral load testing at about two to four weeks and frequently for a couple of months to ensure there is no breakthrough.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Kaletra Plus Combivir A Good Combination?
- If You Keep Getting Vaginal Infections In Your Vagina, Do That Mean You Have HIV?
- 6 Weeks After Exposure I Have A Sore Throat
- Can A Cbc Give A Hint About Hiv?
- Can Small Amount Of Vaginal Fluid Transmit Hiv?
- Can Swollen Lymphnodes Cause Tight Feeling?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.